I have just been prescribed Welbutrin to help me with anxiety, I am having promblems with my health from too much stress. I am very sceptical about taking drugs---and my fear is weight gain, I just lost 45 ILBs this was extremly hard.....Has anyone ou there gained weight taking this??? Thanks
I had much sucess with Welbutrin. It helped with the anxiety/mild depression and let me live my life. In other words, it did not affect my weight or my libido, not that you asked about that, but this is one reason why people like Welbutrin as some of the other SSRI's can have a negative impact on libido for some people. I did have problems weight wise with Zoloft, although I was going through perimenopause at the time and that along brings many problems including problems with weight for some people.
I was on Welbutrin for about four years. I only went off it when a thyroid problem was discovered and now I take Armour Thyroid. Many of the symptoms of hypothroidism are similar to symptoms of anxiety and depression...not saying you have a problem with that, of course, but just a heads up.
my son takes wellbutrin and has for years. Of all those type medicines it has the least affect on weight gain in fact it is used sometimes for loss for medical reasons.
Hope that helps......oh and he does wonderful on it, he can NOT do without that one for sure its so good for him
I was on Wellbutrin 5 years ago for depression and smoking. I actually quit smoking and lost weight. I will say the weight loss may have partially come from the fact that Wellbutrin will make sodas, particularly colas, taste like metal. I used to drink at least 2-20 ozs. a day in college. (Plus I seek comfort in food, so with the depression gone I stopped numbing myself with food.) The funny taste applied to cigarettes too. The libido stayed up, if not more so, and the extra activity didn't hurt with the weight loss either. ;)
I have been taking wellbutrim now for 5 years and if anything has helped me lose weight. I asked my doctor and find out it has this side effect (in lack for a better description). I'm happy with it. Good Luck.
I was on Wellbutrin for awhile, and I didn't notice any weight gain associated with the drug. This drug is fantastic. I am a hyster sister, and I had severe mood swings without having my ovaries any more. I'm 32 and was thrown into sugical menopause just like that... It wasn't too awful long after that I went on Wellbutrin. I was NUTTY to say the least. I put a stamp on the wrong side of the envelope and bawled for 10 minutes. Yeah... so Wellbutrin helped me get past that and get used to my body (along with HRT of course) but it also helped me quit smoking. I smoked for 14 years and today is day 55 smoke free.
If anything Wellbutrin had the least amount of side effects from any of the drugs in it's class. I too was afraid of weight gain, but I was afraid more for my mental health and said "i'm going to go for it".
I was on wellbutrin for 2 months on a trial basis...the first month was 150 mg, the second month was 300 mg. Unfortunately, it really didn't do anything for me...didn't help with depression, and didn't make me gain any weight.
why dont u research alternative medicine for anxiety there are plenty of supplements that help greatly from that. I wouldnt jump into a dangerous drug that can have serious side affects. Just my opinion...google it and u will find stuff.
I just started Wellbutrin 2 weeks ago and I instantly quit smoking without any cravings, I lost 8 pounds alreadyand I do not crave food like I use to before. I also have alot of energy! I hope to lose more weight and keep feeling great!
I initially lost weight on wellbutrin 150 (2x per day). Then after about three weeks I put it back on and then some. I remain stable but I eat no starch or sugar at all (no bread, rice, potatoes anything) and I walk between 30 minutes and one hour 4-5 times per week. I believe that it is affecting my metabolism somehow. Before Wellbutrin the regimen i'm on now would have cut me down 20-30 lbs fast. Now I just maintain an overweight condition. The drug is great in helping my depression and anxiety. But I cannot handle the complete inability to lose weight on it. Everyone including my psychiatrist say i am just overeating and that wellbutrin will not cause gain. We all know our bodies better than anyone else. I am certain wellbutrin is preventing me from slimming down. Too bad because otherwise it works better than anything else I have used but the dis-ease I experience from being able to slim down on wellbutrin is worse than the depression I experience being off it. I can usually get by with intense aerobics (like running) but it is kind of a pain to have to do that every day to control depression, fear and anxiety. But I would rather do that if that is the only way I can stay slim.
I have noticed some contradictions on the very long page of side effects and information about Wellbutrin 150. It is amazing that on the left side of the page they write "Weight loss - very common" and then on the right side of the page they write "Weight loss - very uncommon. I wonder what the real truth is? Sunshine
I was just prescribed Wellbutrin but am actually fearing weight loss.... I am a 6 foot tall, 160 lb man and would love to correct my depression and anxiety... My doc thought it would be good for me to try this med saying that it could very well cause weight gain for me.... I don't think I could handle the opposite ;) I'll blow away in the wind... So I guess my question is has anyone had weight gain from this med? All I'm reading are messages about how people are shedding the weight off like crazy... I'm nervous... Any advice or answers are greatly appreciated..thank you
I have only been taking wellbutrin 100mg twice per day for 12 days. I have not lost an ounce, atually I think I have gained about 2-3 lbs. (which could also be water weight). I have not noticed any decrease in my appetite at all, which is a disappointment for me bc I was looking forward to decreased appetite and weight loss with the drug. Well Good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.